Patient Comments: Low Blood Pressure - Causes

What caused your blood pressure to be abnormally low?

Published: July 22

I am a 60-year-old insulin-dependent diabetic. Eight years ago my doctor decided to put me on some medication for my kidneys. The medication was normally prescribed for patients with high blood pressure. All the tests I've had show normal kidney function. My blood pressure was always normal. One month after starting the new medication, my blood pressure went down. It put me in the emergency room, and the medication was stopped. Ever since then, I cannot keep my blood pressure in a normal range.

Was this comment helpful?Yes
Published: July 22

I am severely hypothyroid, and low blood pressure is part of that. I was on Synthroid for years, and still had low blood pressure and had other symptoms of hypothyroidism. I started taking Amour Thyroid, which has T3 and T4, both of which are to be found in your thyroid gland. (Synthroid only has T4; many people must have both to function, while others get along just on the T4.) This helped a great deal and actually increased my blood pressure to a more normal range, giving me more energy.

Was this comment helpful?Yes
Published: June 30

My blood pressure can be very low on hot days, like 81 over 56. My heart rate is still high (92), I don't understand it, but I make sure I'm hydrated.

Was this comment helpful?Yes
Published: June 24

I am a 53-year old man that's in pretty good shape. I work out at the gym 3-times a week, 20-minutes on the bicycle and 30 on weights. Prior to my working out, I was very stressed at work and faced a 90-minute commute to work in rush hour traffic both ways. My doctor recorded 3 BP readings of 150+ over 90+ and put me on Diovan. I am now averaging around 100/65 and feel a little tired most of the time and I get dizzy when I stand up too fast. Yesterday it was 96 over 58. I've noticed since being on the Diovan that it's hard to get a good steady urine stream going. It starts and stops. I just had a physical and the ole prostrate turned out fine. I wonder if the Diovan is causing the starting and stopping?

Was this comment helpful?Yes
Published: June 20

I'm 13, and my doctor told me I have low blood pressure. I went to the doctor because every time I stood up from sitting down, I would get dizzy, I passed out once. My doctor said that it might be because of low blood pressure, I believe so too. But what makes the low blood pressure situation bad is that I was recently diagnosed with OSD (Osgood-Schlatter Disease). It isn't permanent; it'll go away when I'm 17 or so. It's basically a bone in both of my knees that wants to pull off every time I run, it is very painful, and when the pain does come after a long day, my feet ache too. So it's probably going to be even harder to lose this low blood pressure without being able to do any activity. But the most crazy thing is the reason that I got low blood pressure. I think it was because of stress from school. I went to a catholic school, and the school was so bad, and so loud I got stressed, VERY stressed, each day I would pray that I would never have to go there again, I was stressed mentally and physically. I believe that is why I got low blood pressure. Through all that I managed to keep an 80% average on every report card from grade 7 to 8.

Was this comment helpful?Yes
Published: June 18

I've always had low blood pressure. I've passed out a few times. I'm 55 now and today it is 120/55. My pulse is 62. Recently I took two treadmill tests and both results said I showed signs of ischemia and my heart was all over the place. I know what ischemia is, but no one will tell me what to do for it. I've always exercised, and I swim. I'm active, but it is becoming more and more exhausting.

Was this comment helpful?Yes
Published: June 13

I have been being treated for hypertension. My blood pressure has reached 210/110 and normally was running around 190/98. My doctor put me on clonidine-0.1mg, atenolol-50mg, amlodipine-10mg, and lisinopril-20mg to lower my blood pressure. After about 1 month my blood pressure has dropped to 92/52. I have been extremely weak, I have had dizzy spells, absolutely no energy and just felt half dead. I have not been able to work because I am on my feet at work and too dizzy and weak. Today, he has decided to take away the clonidine but I have read that it is dangerous to stop taking this med abruptly.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Low Blood Pressure - Treatments Question: What was the treatment for your low blood pressure?
Low Blood Pressure - Symptoms Question: What symptoms do you have when you suffer from low blood pressure?
Low Blood Pressure - Numbers Question: What did you do to get your low blood pressure numbers up into a normal range?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors